MAUDE Adverse Event Report: MEDCOMP 8F X 18CM HEMO-CATH; HEMO-CATH LT

MEDCOMP 8F X 18CM HEMO-CATH; HEMO-CATH LT
Model Number SL18P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During a dressing changed the catheter was noted to be twisted and no sutures were present in either of the hub holes.The line was untwisted and a dressing and extra tape was applied to keep the line flat.Later the patient was out of bed.A family member lifted the patient up and there was a slight tug on the line.The staff was notified that the line "came apart".
 
Additional Manufacturer Narrative
The 8f x 18cm hemo-cath was received for evaluation and was forwarded to the device contract manufacturer for investigation.A full review of hemo-caths manufacturing processes was done.Nothing out of specification was found.The issue is considered not related to the manufacturing process.It appears the catheter lumen may have been stressed beyond the design capabilities.

Brand Name
8F X 18CM HEMO-CATH
Common Device Name
HEMO-CATH LT
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key8214295
Report Number2518902-2019-00001
Device Sequence Number19339299
Product Code MSD
UDI-Device Identifier00884908045444
UDI-Public884908045444
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K893439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
Report Date (Section F) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/19/2023
Device Model NumberSL18P
Device Catalogue NumberSL18P
Device Lot NumberMKBN640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/06/2018
Event Location Hospital
Date Report to Manufacturer12/04/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight13